MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: initial reported facility name: (b)(6).The device was returned for analysis.The outer shaft, inner shaft, balloon, and tip were subjected to visual and microscopic examination.Visual inspection revealed no damage.Microscopic examination identified a longitudinal tear in the balloon, located approximately 6 mm from the tip and measuring about 20 mm in length.Examination of the remaining device components revealed no additional damage or irregularities.Product analysis confirmed the presence of a longitudinal tear in the balloon.
 
Event or Problem Description
Reportable based on the device analysis completed on 22aug2025.It was reported that the balloon failed to inflate.The stenosed target lesion was located in the internal carotid artery.A 3.0mmx20mmx135cm sterling balloon catheter was advanced for dilatation.During the procedure, the balloon failed to dilate after reaching nominal pressure.It was inflated twice for 15 seconds at 6 atmospheres without successful dilation.The procedure was completed using with another of the same device.There were no patient complications reported.However, returned device analysis revealed longitudinal tear in the balloon.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23067191
Report Number2124215-2025-64933
Device Sequence Number18597548
Product Code DQY
UDI-Device Identifier08714729755586
UDI-Public(01)08714729755586(17)270417(10)33840618
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0033840618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2025
Initial Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale
Patient Weight62 KG